Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. Goldberg: missing a dose of Lexapro
    avatar
    midge6869 posted:
    Dr. Goldber, I take 10 mg of Lexapro at dinnertime. I missed my doses (didnt have them in my pill reminder box) Monday, Tuesday and Wednesday evenings. Noticed Thursday evening (Thanksgiving) and took it then. I've been experiencing the withdrawal symptoms, brain zaps (not too bad), really bad headache, nausea and dizziness. I was wondering how long this might last. Also, since I missed 3 days, will it be like starting over and taking a couple of weeks to take effect? Thank you.
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear mdge6869,

    Resuming the Lexapro should eliminate the discontinuation symptoms within a day or two. Lexapro lasts in your system at least 5 days so missing just a few days shouldn't have any long-term consequences.

    Dr. G.
     
    avatar
    midge6869 replied to Joseph F Goldberg, MD's response:
    Thank you Dr. Goldberg.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorder
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    117 of 134 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.